Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 126, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 2023, 4:38 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2023, 4:38 PM CDT (21:38 UTC)
- Expired
- Jun 13, 2023, 5:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 77 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
704
WUUS54 KMOB 132138
SVRMOB
FLC091-113-132215-
/O.NEW.KMOB.SV.W.0126.230613T2138Z-230613T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
438 PM CDT Tue Jun 13 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Okaloosa County in northwestern Florida...
East central Santa Rosa County in northwestern Florida...
* Until 515 PM CDT.
* At 437 PM CDT, a severe thunderstorm was located 10 miles east of
Roeville, or 13 miles east of Milton, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3067 8696 3081 8688 3066 8652 3053 8650
3047 8655 3045 8668
TIME...MOT...LOC 2137Z 302DEG 37KT 3067 8683
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black2 follow-up statements
727
WWUS54 KMOB 132151
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
451 PM CDT Tue Jun 13 2023
FLC113-132201-
/O.CAN.KMOB.SV.W.0126.000000T0000Z-230613T2215Z/
Santa Rosa FL-
451 PM CDT Tue Jun 13 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SANTA ROSA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Florida.
LAT...LON 3054 8680 3074 8679 3077 8678 3066 8652
3053 8650 3047 8655 3045 8668
TIME...MOT...LOC 2151Z 296DEG 32KT 3062 8671
$$
FLC091-132215-
/O.CON.KMOB.SV.W.0126.000000T0000Z-230613T2215Z/
Okaloosa FL-
451 PM CDT Tue Jun 13 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN OKALOOSA COUNTY...
At 451 PM CDT, a severe thunderstorm was located 12 miles southwest
of Crestview, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3054 8680 3074 8679 3077 8678 3066 8652
3053 8650 3047 8655 3045 8668
TIME...MOT...LOC 2151Z 296DEG 32KT 3062 8671
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black430
WWUS54 KMOB 132205
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
505 PM CDT Tue Jun 13 2023
FLC091-132215-
/O.EXP.KMOB.SV.W.0126.000000T0000Z-230613T2215Z/
Okaloosa FL-
505 PM CDT Tue Jun 13 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKALOOSA COUNTY
WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Florida.
LAT...LON 3054 8680 3074 8679 3077 8678 3066 8652
3053 8650 3047 8655 3045 8668
TIME...MOT...LOC 2205Z 302DEG 37KT 3056 8660
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:32 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 13, 3:32 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
332 PM CDT Tue Jun 13 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Wednesday)
Issued at 329 PM CDT Tue Jun 13 2023
An upper low over the Great Lakes moves slowly off towards the New
England area while a modest upper ridge over the south central
states retreats westward. This pattern promotes a mostly westerly
deep layer flow over the forecast region, within which a series of
vigorous shortwaves progress across the area. A frontal boundary,
possibly combined with a left over outflow boundary, currently
extends across the southern portion of the forecast area per the
latest satellite loop and surface analysis. The frontal boundary
lifts into the northernmost portion of the forecast area today,
aided by the sea breeze, and then remains close to this position
overnight before moving a bit more into central
Mississippi/Alabama on Wednesday. Ample instability will be in
place over the area through Wednesday, with MLCAPE values
conservatively ranging from 2500-3500 J/kg, and potentially 4000
J/kg. 0-6 km bulk shear values of 35-45 knots this afternoon
increase to 40-55 knots tonight with similar values for Wednesday
along with a curved hodographs. The combination of the frontal
boundary and series of shortwaves along with this rather
convectively favorable environment is expected to lead to a series
of MCS's to affect the area. Daytime heating and the sea breeze
will also contribute to convective development in addition to the
MCS's. An MCS currently located near the ArkLaMiss, along with
convection extending into west central Alabama along an old
boundary, is expected to spread across much of the forecast area
this afternoon and exit to the east. There looks to be a lull in
the convection over the area this evening, after which a pair of
MCS's are expected to progress across the central portions of
Mississippi/Alabama overnight into Wednesday, with convection
developing/spreading into the forecast area. Note that there are
timing uncertainties with convection through the period and
adjustments on pops may be required in subsequent updates. The
Storm Prediction Center has a slight risk of severe storms over
roughly the northern and central portion of the forecast area for
today, then for Wednesday an enhanced to slight risk is in place
for nearly the entire area with the higher risk over the northern
portion. Damaging wind gusts and large hail are the main threats
with severe storms that develop, and a few tornadoes are possible
as well. Locally heavy rainfall will be possible in the stronger
storms and those which repeatedly move across the same areas. A
low risk of rip currents this afternoon and tonight will be
followed by a moderate risk on Wednesday. Lows tonight range from
the upper 60s well inland to the lower to mid 70s elsewhere. Highs
on Wednesday will be in the upper 80s to lower 90s. /29
&&
.SHORT TERM...
(Wednesday night through Friday night)
Issued at 329 PM CDT Tue Jun 13 2023
The active pattern persists through the short term with several
waves of storms expected through the latter half of the week.
A trough generally remains draped down the East Coast through the
end of the work week as the ridge axis over the central portion of
the CONUS gets nudged east somewhat. As the ridge builds to our west
and the trough spills into the Southeast, northwesterly flow aloft
further amplifies overhead. 500mb westerly flow increases to 60+
knots overnight Wednesday into the day on Thursday as it turns
northwesterly. The parade of robust shortwaves sliding through our
region as they pivot through the flow aloft will persist through the
period. Meanwhile, a surface ridge over the western Atlantic will
maintain its grip on the eastern half of the Gulf through the period
as a surface boundary remains draped from west to east across the
Southeast and Deep South.
Guidance continues to vary on the timing of the shortwaves aloft,
where the boundary sets up, and the eventual evolution/timing of the
train of MCSs dropping into the region from the northwest throughout
the period. While we don't have a precise handle on exactly when
each MCS will slide through the area, we do know that severe storms
are on the table as is the potential for flooding. The potential for
flooding will largely depend on where the boundary sets up as storms
will focus along the boundary, leading to a higher potential for
flooding. The latest ensemble guidance shows the axis of higher
probabilities for 24-hr and total rainfall remaining north of the
area across parts of central Alabama. That said, we are still
concerned with the potential for heavy rainfall and storms
repeatedly moving over the same locations over the span of several
days, especially across our northernmost counties (north of the
Highway 84 corridor). In terms of the severe threat, there will be
multiple rounds throughout this period, but the focus will be on the
best potential for severe storms - Wednesday night through Thursday.
Instability remains plentiful through this timeframe as MLCAPE
starts off around 3-4,000 j/kg in the early evening hours, slowly
dwindling through the overnight hours. Deep layer shear remains in
the 40-50kt range, especially across our northern tier of counties,
and we advect in lapse rates around 7-8°C/km overnight. The
combination of a shortwave sliding through the region, lingering dry
air in the mid levels, high instability and shear will eventually
yield an MCS capable of producing damaging winds up to 70mph and
large hail. Ahead of this MCS (that forms along the outflow from
storms earlier in the day) will be the potential for discrete storms
with the aforementioned threats of 70mph winds and large hail in
addition to the potential for a few tornadoes. The threat for
tornadoes late Wednesday night into the overnight hours has
increased given the signal for 35-40kt southwesterly low level jet
and increased curvature in the hodographs, especially across parts
of southwest and south-central Alabama. As we roll further into the
day on Thursday and eventually Friday, there is the potential for
multiple more rounds of strong to potentially severe storms, but the
timing will depend largely on the boundary and how quickly the area
recovers after the Wednesday night-Thursday morning round of storms.
In addition to the storms, it'll be hot and humid both days. Heat
stress becomes a concern by Friday afternoon across the southern
portion of the area (generally south of the Highway 84 corridor) as
the heat index soars to 102°-107° with a few spots potentially
getting into the 108-110° range.
Beach Note: The risk for rip currents increases to HIGH Wednesday
night through Friday night. 07/mb
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 329 PM CDT Tue Jun 13 2023
An upper level shortwave trough digs south over the East coast,
shifting an upper level ridge that has built east from over Mexico
south. Upper level flow over the Southeast remains either
northwesterly(ECMWF) or shifts to more northerly(GFS), but
whichever solution one leans towards, the Southeast sees a stream
of upper level shortwave energy moving over the region through the
Extended. A surface ridge stretching west over the
central/southern Gulf of Mexico continues to create a south to
southwesterly flow over the northern Gulf, maintaining a moist
airmass over the Southeast. A weak surface cold fronts move south
over the Southeast with each passing upper level shortwave energy,
with most boundaries stalling between I-20 and I-10. The airmass
remains very moist over the forecast area and nearby, with these
stalled boundaries along with outflow boundaries from the previous
convection around providing the focus for the next round of
convection. The upper level ridge that has built east over the
northern Gulf Coast will create a west to east gradient in
temperatures and PoPs this weekend. Subsidence from the upper
ridge will bring temperatures well above seasonal norms west of
the Tombigbee River with lower PoPs, higher PoPs east with a bit
lower, bust still above seasonal temperatures. The well above
seasonal temperatures this weekend when combined with the high
moisture levels will bring Heat Indices topping out in the 100-107
degree range, some localities even higher. Will need to monitor
for a Heat Advisory for the weekend. As upper subsidence eases as
the upper ridge shifts away, the higher Heat Indices fall to
around 100 or less by Tuesday. With the hot temperature come a
chance of strong to severe storms, with MLCapes topping out in the
3000-4000J/kg and DCapes in the 900-1000J/kg range. Wind shear
remains good for storm organization, with Bulk Wind shear Values
in the 35-45kt range Saturday and Sunday. As the upper ridge
shifts away from the forecast area early in the coming week, the
better wind shear also shifts away from the forecast area. Will
also have to monitor for strong to severe storms mainly this
weekend.
/16
&&
.MARINE...
Issued at 329 PM Tue Jun 13 2023
Light to moderate southwesterly winds prevail through the weekend,
except for occasionally stronger during the afternoon and evening
hours on Wednesday and Thursday. Small craft may need to exercise
caution Wednesday afternoon and evening and again Thursday
afternoon and evening. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 90 75 91 75 92 72 92 / 40 50 30 60 30 50 30 50
Pensacola 78 89 78 89 77 90 75 89 / 40 70 50 60 40 60 40 60
Destin 78 88 80 89 78 89 76 88 / 40 70 60 60 50 50 50 50
Evergreen 71 89 71 89 69 90 69 92 / 50 70 70 80 40 60 40 50
Waynesboro 71 91 71 90 69 89 68 92 / 40 60 60 70 30 60 40 50
Camden 68 88 67 86 67 88 66 90 / 60 80 80 80 40 60 40 50
Crestview 73 90 73 91 71 92 69 92 / 40 70 60 70 40 70 40 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Wednesday evening through Saturday
evening for ALZ265-266.
FL...High Rip Current Risk from Wednesday evening through Saturday
evening for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jun 13, 3:49 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
349 PM CDT Tue Jun 13 2023
ALZ262-264-266-FLZ201>204-132130-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
349 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of central Baldwin,
west central Santa Rosa and west central Escambia Counties through
430 PM CDT...
At 348 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles east of Stapleton, or 10 miles northeast
of Loxley, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ferry Pass, Brent, Ensley, Gonzalez, Pace, Stapleton, Molino and
Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3046 8744 3047 8744 3074 8793 3090 8769
3069 8715 3058 8714 3057 8714 3058 8716
3058 8718 3056 8719 3056 8718 3055 8718
3055 8717 3054 8719 3052 8718 3047 8723
3046 8741 3047 8742
TIME...MOT...LOC 2048Z 297DEG 31KT 3074 8764
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackLocal storm report, Jun 13, 3:57 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
357 PM CDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM Hail Canoe 31.03N 87.41W
06/13/2023 E1.75 inch Escambia AL Broadcast Media
Photos relayed via social media of hail
stones up to golf ball size near the Canoe
community.
&&Special weather statement, Jun 13, 3:58 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
358 PM CDT Tue Jun 13 2023
FLZ201-203-132145-
Escambia Inland FL-Santa Rosa Inland FL-
358 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of northern Santa Rosa
and north central Escambia Counties through 445 PM CDT...
At 358 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles southwest of Jay, or 6 miles southeast of
Century, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Milton, Century, Jay, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Alabama...and northwestern Florida.
&&
LAT...LON 3060 8698 3061 8699 3062 8702 3062 8704
3087 8733 3100 8725 3100 8715 3082 8679
3068 8679 3061 8685 3059 8694
TIME...MOT...LOC 2058Z 302DEG 32KT 3089 8722
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BlackLocal storm report, Jun 13, 4:15 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
415 PM CDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Tstm Wnd Dmg 1 E Wawbeek 31.03N 87.35W
06/13/2023 Escambia AL Broadcast Media
Reports of multiple trees down near Canoe
and Flomaton, AL. Time estimated by radar.
&&Local storm report, Jun 13, 4:19 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
419 PM CDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM Hail Jay 30.95N 87.15W
06/13/2023 E1.00 inch Santa Rosa FL Public
Public report of quarter sized hail near
Jay, FL.
&&Special weather statement, Jun 13, 4:20 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
420 PM CDT Tue Jun 13 2023
FLZ205-132145-
Okaloosa Inland FL-
420 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of northern Okaloosa
County through 445 PM CDT...
At 419 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Crestview, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crestview and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Florida.
&&
LAT...LON 3079 8679 3095 8670 3089 8639 3063 8639
TIME...MOT...LOC 2119Z 284DEG 29KT 3080 8654
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:36 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| Jun 12, 8:01 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| Jun 12, 8:27 PM CDT | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 109 min |
| Jun 13, 1:49 PM CDT | Rip Current Statement | MOB | Escambia, Okaloosa, Santa Rosa | 9 days |
| Jun 13, 3:19 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 41 min |
| Jun 13, 3:49 PM CDT | Special Weather Statement | MOB | Escambia | 41 min |
| Jun 13, 3:58 PM CDT | Special Weather Statement | MOB | Santa Rosa | 47 min |
| Jun 13, 4:20 PM CDT | Special Weather Statement | MOB | Okaloosa | 25 min |
| Jun 13, 4:27 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 33 min |
| Jun 13, 5:04 PM CDT | Special Weather Statement | MOB | Okaloosa | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.